Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 139, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 21, 2012, 8:56 PM CDT for Polk County, San Jacinto County, Trinity County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2012, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 21, 2012, 10:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX
The radar
The Houston radar (KHGX), 150 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:19 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 21, 7:19 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 719 PM CDT SAT JUL 21 2012 .DISCUSSION... HIGH CAPE ENVIRONMENT OVER THE NORTHERN ZONES TONIGHT AND JUST NORTHEAST OF THE CWA 4000 J/KG CAPE WAS PRESENT. MODEL PROFILES INDICATE THE INSTABILITY WILL TAPER OFF TO THE SOUTHWEST BUT STILL SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS OVER THE NORTHERN CWA. DCAPE OF 1300-1500 SO PRIMARY THREAT SHOULD BE DAMAGING WINDS AND POSSIBLY HAIL FOR THESE NORTHERN AREAS. SEABREEZE/OUTFLOW SPREADING WEST FROM GALVESTON BAY AREA AND THE SW LA CLUSTER OF STORMS. THIS SHOULD LEAVE A NORTH TO SOUTH BOUNDARY FOR THE STORMS TO MOVE SOUTH ALONG AND POTENTIALLY ENHANCE DEVELOPMENT. STORMS HAVE BEGUN TO DEVELOP A COLD POOL AROUND CARTHAGE AREA IN NETX WHICH SHOULD MAINTAIN SOUTHWARD DEVELOPMENT...FARTHER WEST THOUGH THE COLD POOL IS SLOWER TO FORM AND SO ALSO HAVE STRONG CONCERNS FOR A HEAVY RAINFALL THREAT. IF THE RAINFALL PANS OUT WILL PROBABLY HAVE A FOG THREAT UP NORTH AS WELL TOWARD MORNING. MUCH LESS INSTABILITY WILL BE PRESENT OVER THE I-10 CORRIDOR SOUTHWARD TONIGHT SO AFTER COORDINATION WITH SPC HAVE KEPT THE HOUSTON TO COLUMBUS AREA SOUTHWARD OUT OF THE WATCH AT LEAST FOR NOW BUT AFTER 11 PM THIS MAY NEED REVISITING IF STORMS DRIVE SOUTH FASTER. HAVE UPDATED GRIDS FOR THESE ISSUES AND SENT A FULL UPDATE. 45/41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 92 76 93 76 / 40 20 20 20 10 HOUSTON (IAH) 77 92 77 93 78 / 40 40 40 30 10 GALVESTON (GLS) 81 90 81 88 81 / 40 40 40 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45
Hazardous weather outlook, Jul 21, 6:30 AM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CDT SAT JUL 21 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 630 AM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG AFTERNOON HEATING AND A MOIST UNSTABLE ATMOSPHERE WILL COMBINE TO TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS MAINLY NORTHEAST OF A LINE FROM BRENHAM TO BAY CITY. GREATER COVERAGE IS EXPECTED NORTHEAST OF A LINE FROM COLLEGE STATION TO JAMAICA BEACH. THERE IS A SLIGHT RISK FOR A SEVERE THUNDERSTORM FOR PARTS OF TRINITY AND POLK COUNTIES THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE WIND GUSTS OF 50 TO 60 MPH NEAR THE STRONGER STORM WITH HALF INCH TO PENNY SIZE HAIL A SECONDARY CONCERN. AFTERNOON HEAT INDICES WILL RISE TO BETWEEN 100 AND 105 ACROSS MUCH OF SOUTHEAST TEXAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN POLK...TRINITY AND POSSIBLY HOUSTON COUNTIES SHOULD BE ALERT FOR POSSIBLE ACTIVATION. ELSEWHERE SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:34 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 56 min |
| Jul 21, 9:21 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 54 min |
| Jul 21, 9:58 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 47 min |
| Jul 21, 10:14 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 61 min |
| Jul 21, 10:40 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 50 min |
| Jul 21, 10:53 PM CDT | Special Weather Statement | HGX | Harris, Liberty, Montgomery | 67 min |
| Jul 22, 6:34 AM CDT | Areal Flood Advisory | HGX | Polk | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.